Primer bolnika z nevrološkimi simptomi 11 let po zdravljenju karcinoma testisa
The patient with neurologic symptoms appearing 11 years after treatment of testicular cancer
Abstract (Eng)Introduction of cisplatin-based chemotherapy (ChT) improved the cure rate of patients with testicular cancer. Polyneuropathy, as the most common side effect of cisplatin, is observed in a high proportion of patients treated with PVB. Peripheral nerve damage of different grade, depending on the cumulative dose of the drug may last for many years after the conclusion of treatment. A large study on neuro-toxic symptoms in subjects treated with 6 cycles PVB is quoted. In the presented patient, neurologic symptoms appeared 11 years after the treatment with 3 cycles of PVB. The cause of his symptoms is not clear. Years ago, radiation was recognized as the most frequent cause of late effects, with chemotherapy recently increasing its role in this process. Careful life time follow-up by assorted specialists is necessary to gain further experience.
The journal is published under the terms of the Creative Commons Attribution License CC-BY 4.0. The authors retain the copyright to their work without any restrictions whatsoever.
This journal is an open-access journal, meaning that all of its contents are freely accessible without any charge to the user or their institution. In accordance with the Budapest Open Access Initiative (BOAI) definition of open access, users are allowed to read, download, copy, distribute, print, search, or link to the full texts of the articles, or use them for any other lawful purpose, without asking for prior permission from the publisher or the author, provided the authors and the journal are appropriately credited.